Myopathy in hyperthyroidism as a consequence of rapid reduction of thyroid hormone: A case report

    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:

Myalgia and elevated creatine kinase (CK) are occasionally observed during the treatment of hyperthyroid patients. Relative hypothyroidism resulted from rapid thyroid hormone reduction had been promoted as a plausible cause of these myopathic changes, however rarely reported.

Patient concerns:

We hereby presented a 20-year-old female with Grave's disease, who developed myopathy and elevated CK during rapid correction of thyroid hormone.

Diagnoses:

Relative hypothyroidism-induced myopathy.

Interventions:

Antithyroid drug (ATD) dosage was reduced without levothyroxine replacement.

Outcomes:

The muscular symptoms were recovered with CK level returned to normal after adoption of the euthyroid status.

Lessons:

Differentiation of relative hypothyroidism from other causes of myopathy, especially with the effect of ATD, is important for clinical practice, although difficult in many cases.

Related Topics

    loading  Loading Related Articles